Yes, Amphetamine (including dextroamphetamine and other similar stimulants) withdrawal can cause psychosis as a symptom in some individuals. Amphetamines are commonly used to treat attention deficit hyperactivity disorder (ADHD) and narcolepsy, and when used regularly, they can cause physical dependence and withdrawal symptoms if the medication is stopped abruptly or without tapering.
Amphetamine withdrawal symptoms can include fatigue, irritability, mood swings, and physical symptoms such as nausea and headaches. In severe cases, amphetamine withdrawal can also cause psychosis, which is characterized by hallucinations, delusions, and other symptoms of altered perception and thought.
Individuals who have a history of mental health conditions, such as schizophrenia, bipolar disorder, or other psychotic disorders, may be at an increased risk for experiencing psychosis during amphetamine withdrawal.
It is essential to seek medical attention if you are experiencing amphetamine withdrawal, especially if you have a history of mental health conditions or other medical conditions. A doctor can monitor your symptoms, provide medications to manage your symptoms, and ensure that you are receiving proper medical care. In some cases, therapy or other supportive treatments may also be recommended to help manage the symptoms of amphetamine withdrawal, including psychosis.